Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

May 11, 2021Vernon Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 11, 2021, 6:50 AM CDT for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 6:50 AM CDT (11:50 UTC)
Expired
May 11, 2021, 7:15 AM CDT
In force
25 min
Issued by
NWS Lake Charles, LA

County Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 22 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS84 KLCH 111150
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
650 AM CDT Tue May 11 2021
 
LAZ027-111215-
Vernon LA-
650 AM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERNON PARISH UNTIL
715 AM CDT...

At 650 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kurthwood, or 10 miles north of Slagle, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hutton and Kurthwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 9303 3136 9299 3134 9298 3133 9294
      3131 9294 3130 9321 3136 9326 3137 9303
TIME...MOT...LOC 1150Z 262DEG 17KT 3135 9317 

$$

Tingler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 11, 6:11 AM CDT, 39 minutes earlier.

Area forecast discussion, May 11, 6:11 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
611 AM CDT Tue May 11 2021

.AVIATION...Numerous storms will occur during the period as a
front remains stalled today then shifts south tonight. This will
produce lower vis and ceilings. SE winds will occur along the
coast with northeast winds north of I-10. NE winds are expected at
all terminals this evening.

&&

.PREV DISCUSSION... /issued 444 AM CDT Tue May 11 2021/

DISCUSSION...
The POE and LCH radars were beginning to light up this morning in
response to the stationary front across the I-10 corridor.
Showers were developing along and north of the front. Temperatures
north of the front were in the mid 60s to near 70...while south
of the front temperatures were in the mid to upper 70s.

The stationary front is expected to lift northward to interior
southeast Texas and central Louisiana this afternoon. Daytime
heating...pooled moisture...and the front will act in tandem
to trigger showers and thunderstorms. Heavy rainfall is possible
near the front as precipitable Water in the atmospheric column is
expected to increase to 1.75-2 inches which is right around the
daily maximum for May. A Flash Flood Watch (FFA) has been issued
for this afternoon through the rest of Wednesday morning for the
northern areas of interior southeast Texas and the parishes north
of the I-10 corridor. I also added parts of south central
Louisiana where there could be backbuilding overnight into
Wednesday morning. The good news...is that recent rains were less
across lower southeast Texas and southwest Louisiana...so do not
believe the FFA will be needed with this event. Cross fingers.

The front will get moving tonight and finally reach the coastal
waters Wednesday morning. Northerly flow behind the front will
increase and should sweep the remaining rains into the gulf by
Wednesday afternoon. High pressure will build in with cooler
weather Wednesday through early Friday. Southerly flow will return
on Friday allowing for a gradual warmup into the weekend as
pressures fall across the plains ahead of the next trough over
the western United States. Rain chances return Sunday into Monday
as the system approaches the region.

MARINE...
Light to modest onshore flow will continue today. Showers and
thunderstorms will become more widespread Tuesday night into
Wednesday as a weak surface front moves through the coastal
waters. Offshore flow develops by Wednesday morning behind the
front with onshore flow returning once again by Friday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  81  63  70  57 /  90  90  80  20
LCH  86  69  76  62 /  50  80  90  30
LFT  85  69  76  62 /  50  80  90  40
BPT  85  68  76  60 /  40  80  90  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for LAZ027>033-043>045-052>055.

TX...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for TXZ180-259-260.

GM...None.
&&

AVIATION...05
Hazardous weather outlook, May 11, 5:26 AM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
526 AM CDT Tue May 11 2021

LAZ041-042-073-074-TXZ201-215-216-261-262-121030-
Calcasieu-Jefferson Davis-West Cameron-East Cameron-Hardin-Jefferson-
Orange-Southern Jasper-Southern Newton-
526 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms for the Day One
period which all modes are possible and defined as large
hail...damaging winds and perhaps a tornado. Otherwise...showers and
thunderstorms will develop along and near the front today and will
move south overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to end during the morning on Wednesday as
the cool front moves further into the gulf. Cool dry air will build
in for the rest of Wednesday into Friday. A warmup returns over the
weekend with rain chances returning Sunday and Monday ahead of the
next weather system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-043>045-052>055-TXZ180-259-260-121030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-Tyler-Northern Jasper-Northern Newton-
526 AM CDT Tue May 11 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

A stationary front will lift northward this afternoon into interior
southeast Texas and central Louisiana. This boundary will be the
focus for marginal strong to severe thunderstorms with damaging
wind...large hail or a tornado perhaps. Otherwise...A Flash Flood
Watch has been issued for the possibility of flooding rains that
could develop this afternoon into Wednesday morning.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to end during the morning on Wednesday as
the cool front moves further into the gulf. Cool dry air will build
in for the rest of Wednesday into Friday. A warmup returns over the
weekend with rain chances returning Sunday and Monday ahead of the
next weather system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-121030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
526 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Showers and Thunderstorms will be on the increase later today into
tonight. The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to end Wednesday night into early
Thursday morning as the cool front moves further offshore. Cool dry
air will build in for the rest of the week. A warmup returns over the
weekend with rain chances returning Sunday and Monday ahead of the
next weather system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 11, 6:14 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
614 AM CDT Tue May 11 2021

LAZ045-111130-
Upper St. Martin LA-
614 AM CDT Tue May 11 2021

...SPECIAL WEATHER STATEMENT...

At 613 AM CDT, Doppler radar was tracking a strong thunderstorm over
Atchafalaya Welcome Center, or 8 miles north of Catahoula, moving
east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Henderson, Atchafalaya National Wildlife Refuge and Atchafalaya
Welcome Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 9180 3035 9183 3039 9177 3040 9168
      3040 9169 3043 9171 3047 9167 3044 9164
      3041 9163 3038 9163 3036 9165 3035 9163
      3031 9162
TIME...MOT...LOC 1113Z 249DEG 12KT 3033 9174

Tingler
Special weather statement, May 11, 6:29 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
629 AM CDT Tue May 11 2021

LAZ027-111200-
Vernon LA-
629 AM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERNON PARISH UNTIL
700 AM CDT...

At 629 AM CDT, Doppler radar was tracking a strong thunderstorm near
Anacoco, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Anacoco, Hutton and Kurthwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 9303 3136 9299 3134 9298 3134 9297
      3131 9297 3127 9336 3136 9338 3137 9303
TIME...MOT...LOC 1129Z 257DEG 22KT 3134 9328

Tingler
Special weather statement, May 11, 6:42 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
642 AM CDT Tue May 11 2021

TXZ259-260-111215-
Northern Newton TX-Northern Jasper TX-
642 AM CDT Tue May 11 2021

...SPECIAL WEATHER STATEMENT...

At 642 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jamestown, or 7 miles northwest of Newton, moving northeast at 20
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Burkeville, Jamestown, Mayflower, Farrsville and Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 9357 3099 9358 3099 9357 3097 9357
      3096 9355 3093 9353 3092 9354 3093 9355
      3092 9356 3088 9389 3094 9394 3116 9366
TIME...MOT...LOC 1142Z 242DEG 16KT 3093 9383

Tingler
Special weather statement, May 11, 6:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
650 AM CDT Tue May 11 2021

LAZ027-111215-
Vernon LA-
650 AM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERNON PARISH UNTIL
715 AM CDT...

At 650 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kurthwood, or 10 miles north of Slagle, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hutton and Kurthwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 9303 3136 9299 3134 9298 3133 9294
      3131 9294 3130 9321 3136 9326 3137 9303
TIME...MOT...LOC 1150Z 262DEG 17KT 3135 9317

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:59 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry23 hr
May 11, 3:20 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more34 hr
May 11, 6:14 AM CDTSpecial Weather StatementLCHSaint Martin16 min
May 11, 6:29 AM CDTSpecial Weather StatementLCHVernon31 min
May 11, 6:55 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon18 min
May 11, 7:17 AM CDTSpecial Weather StatementLCHAcadia43 min
May 11, 7:22 AM CDTSpecial Weather StatementLCHRapides23 min
May 11, 7:48 AM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry16 min
May 11, 8:04 AM CDTSpecial Weather StatementLCHAcadia, Lafayette41 min
May 11, 8:40 AM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis33 min
May 11, 8:52 AM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin3 hr
May 11, 10:24 AM CDTRiver Flood WatchLCHAllen, Evangeline25 hr
May 11, 10:24 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin4 days
May 11, 10:24 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion33 days
May 11, 10:24 AM CDTRiver Flood WarningLCHAllen, Calcasieu, Jefferson Davis18 days
May 11, 10:24 AM CDTRiver Flood WarningLCHAllen, Beauregard21 days
May 11, 10:24 AM CDTRiver Flood WarningLCHAllen, Beauregard4 days
May 11, 6:43 PM CDTSpecial Weather StatementLCHSaint Martin47 min
May 11, 6:57 PM CDTTornado WarningLCHIberia, St. Mary33 min
May 10, 9:02 PM CDTRiver Flood WarningLCHJasper, Tyler21 days
May 11, 6:42 AM CDTSpecial Weather StatementLCHNewton33 min
May 11, 7:23 AM CDTSpecial Weather StatementLCHJasper22 min
May 11, 7:39 AM CDTSpecial Weather StatementLCHHardin51 min
May 11, 5:58 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler62 min
May 11, 6:27 PM CDTSevere Thunderstorm WarningLCHHardin63 min
May 11, 6:54 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler25 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.